MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF 90° MULTIPORT; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLO RF 90° MULTIPORT; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLO RF 90° MULTIPORT
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder rotator cuff surgery the apollo device burned through.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual inspection noted a burn mark on the tip of the device.Functional testing could not be performed due to the damage to the tip.Per dfu-0242-7 at revision 0.E.Precautions.7.Always keep the tip of the active rf probe completely immersed in conductive irrigation fluid (saline, ringers¿ lactate, etc.), regardless of the type of arthroscopic surgery being performed.Do not use pre-warmed conductive irrigation fluids as this may result in tissue damage or thermal injury.8.A continuous flow of irrigation fluid is necessary during use of the apollo probes.Fluid flow assists in removing tissue debris and reducing the intra-joint temperature between activations.Rf probes utilized in stagnant fluid can result in heated irrigant in the joint, which can result in tissue damage inside the joint, skin burns near portals or result in damage to the probe.13.Prolonged ablation should be avoided.Intermittent pauses in ablation are recommended, to allow warm fluid and tissue debris to be evacuated from the joint.Prolonged probe activation while using the suction feature may result in elevated shaft or suction tubing temperatures.The most likely cause for this failure can be attributed to misuse due to the use of the device for extended periods, and/or excessive activation time of the device can cause it to overheat.

Brand Name
APOLLO RF 90° MULTIPORT
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20579347
Report Number1220246-2024-08361
Device Sequence Number8226884
Product Code GEI
UDI-Device Identifier00888867248243
UDI-Public(01)00888867248243(11)240201(17)290131(10)75315658
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF 90° MULTIPORT
Device Catalogue NumberAR-9811
Device Lot Number75315658
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown